Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 9, NWS Eureka, CA

January 24, 2017

NWS Eureka, CA issued this small craft advisory at Jan 24, 2017, 2:24 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2017, 2:24 AM PST (10:24 UTC)
Expired
Jan 24, 2017, 8:29 PM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

078 
WHUS76 KEKA 241024
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 AM PST TUE JAN 24 2017

PZZ450-470-241700-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
/O.NEW.KEKA.SC.Y.0009.170124T1024Z-170124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
224 AM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...NE WIND 10 TO 15 KT...STRONGEST IN THE OUTSIDE WATERS.
  WINDS BECOMING LIGHT AND VARIABLE TONIGHT.

* WAVES...W SWELL 15 TO 17 FEET WITH WAVE PERIODS OF AROUND 15
  SECONDS SUBSIDING TO 12 TO 15 FEET THIS MORNING...THEN TO 9 FEET
  THIS AFTERNOON. ANOTHER W SWELL TRAIN BUILDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-241830-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
/O.NEW.KEKA.SC.Y.0009.170124T1024Z-170124T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 AM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...NE WIND 10 TO 15 KT...STRONGEST IN THE OUTSIDE WATERS.
  WINDS BECOMING LIGHT AND VARIABLE TONIGHT.

* WAVES...W SWELL 18 TO 20 FEET WITH WAVE PERIODS OF AROUND 15
  SECONDS SUBSIDING TO 15 TO 17 FEET THIS MORNING...THEN TO 10 TO
  12 FEET THIS AFTERNOON...THEN DROP TO 6 TO 8 FEET TONIGHT. ANOTHER
  W SWELL TRAIN BUILDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
993 
WHUS76 KEKA 241549
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
749 AM PST TUE JAN 24 2017

PZZ450-470-242300-
/O.EXT.KEKA.SC.Y.0009.000000T0000Z-170124T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
749 AM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...NE WIND 10 TO 15 KT...STRONGEST IN THE OUTSIDE WATERS. 
  WINDS BECOMING LIGHT AND VARIABLE TONIGHT. 

* WAVES...W SWELL 10 TO 15 FEET WITH WAVE PERIODS OF AROUND 13
  SECONDS. SEAS SUBSIDING TO 8 FEET THIS EVENING. ANOTHER W SWELL
  TRAIN BUILDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-242300-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-170124T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
749 AM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...NE WIND 10 TO 15 KT...STRONGEST OVER THE OUTSIDE
  WATERS. WINDS BECOMING LIGHT AND VARIABLE TONIGHT.

* WAVES...W SWELL 10 TO 15 FEET WITH WAVE PERIODS OF AROUND 13
  SECONDS. SEAS SUBSIDING TO 8 FEET THIS EVENING. ANOTHER W SWELL
  TRAIN BUILDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
636 
WHUS76 KEKA 242242
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 PM PST TUE JAN 24 2017

PZZ450-470-250645-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-170124T2300Z/
/O.NEW.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
242 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST
FRIDAY. 

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY.

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING
  WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

&&

$$

PZZ455-475-250645-
/O.EXT.KEKA.SC.Y.0009.000000T0000Z-170125T0600Z/
/O.NEW.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
242 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST
FRIDAY. 

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY.

* WAVES...W SWELL 12 FEET WITH WAVE PERIODS OF AROUND 12 SECONDS
  WILL SUBSIDE THIS EVENING. SEAS WILL THEN REBUILD TO 15 FEET AT
  20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT
  16 SECONDS BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

&&

$$
129 
WHUS76 KEKA 250429
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
829 PM PST TUE JAN 24 2017

PZZ455-475-251230-
/O.CAN.KEKA.SC.Y.0009.000000T0000Z-170125T0600Z/
/O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
829 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING 
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. 

* WAVES...W SWELL 12 FEET WITH WAVE PERIODS OF AROUND 12 SECONDS 
  WILL SUBSIDE THIS EVENING. SEAS WILL THEN REBUILD TO 15 FEET 
  AT 20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET 
  AT 16 SECONDS BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-251230-
/O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
829 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM PST FRIDAY...

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING 
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. 

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING 
  WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY 
  FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 3:34 PM PST, 10 hours 50 minutes earlier.

Area forecast discussion, Jan 23, 3:34 PM PST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
334 PM PST Mon Jan 23 2017

.SYNOPSIS...Low pressure will slide south along the coast tonight,
which will then be followed by a weak front moving east toward the
region Tuesday night and Wednesday. High pressure and mainly dry
weather is then expected to develop during the remainder of the
week.

&&

.DISCUSSION...Things are winding down throughout the area today as
the last remnants of this week's storm system pass through the area.
The center of this low pressure system remains offshore to our
northwest, and is slowly sliding towards the southeast. Shower
coverage has diminished this afternoon across our more interior
areas, and snow levels have risen enough to greatly improve road
conditions in many areas. However, waves of showers will continue to
move through the area, particularly this evening across Mendocino,
southern Humboldt and southern Trinity counties. Bursts of snow will
be possible with this activity, potentially to as low as 2000 feet
as convection tends to drive snow levels down. Couple that with
cooling that will occur after sunset, and some light accumulations
will continue to be possible through the remainder of the day. As a
result, the Winter Weather Advisory for Southern Humboldt, Southern
Trinity and Northern Mendocino counties has been extended until 10
PM. The advisories in northern portions of the area have been
cancelled as any remaining snow will likely fail to accumulate on
roads. Showers will diminish overnight tonight, but some icy
patches will be possible along interior roads due to below
freezing temperatures. Some valley fog may also develop across
interior valleys.

Weather conditions will be pleasant if not a bit cool tomorrow as an
upper level ridge builds overhead. Another brief period of rain is
expected Wednesday afternoon through potentially Thursday morning,
with minimal impacts aside from potentially some night mountain snow
showers. Conditions will improve dramatically late Thursday through
the end of the weekend as the upper level ridge regains control of
the West Coast, resulting in a warming and drying trend that will
carry through the weekend.

&&

.AVIATION...A deep layer cyclone is forecast to weaken as it moves
south along the NWRN CA coast tonight. This will cause showers to
dissipate across the region, with breaks in cloud cover possible
late tonight. Thus, the probability for enhanced radiational cooling
and fog development will be increased (particularly at Ukiah).

&&

.MARINE...A deep layer cyclone will weaken as it moves south along
the NWRN CA coast tonight. As that occurs, winds will back to
easterly by midnight, and then northerly by noon Tuesday. This
change in direction will be accompanied by a decrease in speeds.
Otherwise, a long period swell (around 15 seconds) with wave heights
to 20 feet will spread east across the waters tonight, with seas
then falling to around 10 feet during Tuesday afternoon. A hazardous
seas warning remains in effect for this swell episode.

Winds will generally remain light through the remainder of the
forecast period. However, another long period westerly swell near 15
feet at 15-20 seconds is forecast to enter the offshore waters
Wednesday night and Thursday.

&&

.BEACH HAZARDS/SURF...Hazardous high surf is still on track through
tonight as a significant swell moves east across the waters. Max
surf heights from 22 to 25 feet will be probable. Another
significant long period swell is forecast to arrive Wednesday
night and Thursday. The threat for hazardous surf and sneaker
waves will increase with this swell.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 4 AM PST Tuesday for CAZ101-103-104-109.

     Winter Weather Advisory until 10 PM PST this evening for CAZ106-
     108-110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning until 4 AM PST Tuesday for PZZ450-455-470-
     475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 23, 9:32 PM PST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
932 PM PST MON JAN 23 2017

CAZ101-103-104-109-250545-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
932 PM PST MON JAN 23 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. HIGH SURF WILL
CONTINUE THROUGH EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ102-105>108-110>113-250545-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
932 PM PST MON JAN 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:42 PM PSTSmall Craft AdvisoryEKA3 days
Jan 24, 2:57 PM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino49 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.